Advances in Operator Theory

A variational inequality theory for constrained problems in reflexive Banach spaces

T. M. ‎‎Asfaw

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

‎‎Let $X$ be a real locally uniformly convex reflexive Banach space with the locally uniformly convex dual space $X^*$‎, ‎and let $K$ be a nonempty‎, ‎closed‎, ‎and convex subset of $X$‎. ‎Let $T‎: ‎X\supseteq D(T)\to 2^{X^*}$ be maximal monotone‎, ‎let $S‎: ‎K\to 2^{X^*}$ be bounded and of type $(S_+)$‎, ‎and let $C‎: ‎X\supseteq D(C)\to X^*$ with $D(T)\cap D(\partial \phi)\cap K\subseteq D(C)$‎. ‎Let $\phi‎ : ‎X\to (-\infty‎, ‎\infty]$ be a proper‎, ‎convex‎, ‎and lower semicontinuous function‎. ‎New existence theorems are proved for solvability of variational inequality problems of the type $\rm{VIP}(T+S+C‎, ‎K‎, ‎\phi‎, ‎f^*)$ if $C$ is compact and $\rm{VIP}(T+C‎, ‎K‎, ‎\phi‎, ‎f^*)$ if $T$ is of compact resolvent and $C$ is bounded and continuous‎. ‎Various improvements and generalizations of the existing results for $T+S$ and $\phi$ are obtained‎. ‎The theory is applied to prove existence of solution for nonlinear constrained variational inequality problems‎.

Article information

Source
Adv. Oper. Theory, Volume 4, Number 2 (2019), 462-480.

Dates
Received: 26 September 2018
Accepted: 14 October 2018
First available in Project Euclid: 1 December 2018

Permanent link to this document
https://projecteuclid.org/euclid.aot/1543633238

Digital Object Identifier
doi:10.15352/aot.1809-1423

Mathematical Reviews number (MathSciNet)
MR3883147

Zentralblatt MATH identifier
07009320

Subjects
Primary: 47H20: Semigroups of nonlinear operators [See also 37L05, 47J35, 54H15, 58D07]
Secondary: 47H14: Perturbations of nonlinear operators [See also 47A55, 58J37, 70H09, 70K60, 81Q15]

Keywords
variational inequality‎ ‎ compact resolvent‎ ‎ ‎constrained problems‎‎ ‎ ‎elliptic and parabolic problems

Citation

‎‎Asfaw, T. M. A variational inequality theory for constrained problems in reflexive Banach spaces. Adv. Oper. Theory 4 (2019), no. 2, 462--480. doi:10.15352/aot.1809-1423. https://projecteuclid.org/euclid.aot/1543633238


Export citation

References

  • T. M. Asfaw, New variational inequality and surjectivity theories for perturbed noncoercive operators and application to nonlinear problems, Adv. Math. Sci. Appl. 24 (2014), 611–668.
  • T. M. Asfaw, New surjectivity results for perturbed weakly coercive operators of monotone type in reflexive Banach space, Nonlinear Anal. 113 (2015), 209–229.
  • T. M. Asfaw, Maximality theorems on the sum of two maximal monotone operators and application to variational inequality problems, Abstr. Appl. Anal. 2016, Art. ID 7826475, 10pp.
  • T. M. Asfaw, A degree theory for compact perturbations of monotone type operators and application to nonlinear parabolic problem, Abstr. Appl. Anal. 2017, Art. ID 7236103, 13pp.
  • T. M. Asfaw and A. G. Kartsatos, A Browder topological degree theory for multivalued pseudomonotone perturbations of maximal monotone operators in reflexive Banach spaces, Adv. Math. Sci. Appl. 22 (2012), 91–148.
  • T. M. Asfaw and A. G. Kartsatos, Variational inequalities for perturbations of maximal monotone operators in reflexive Banach spaces, Tohoku Math. J. 66 (2014), 171–203.
  • V. Barbu, Nonlinear differential equations of monotone types in Banach spaces, Springer Monographs in Mathematics, New York, 2010.
  • H. Brézis, M. G. Crandall, and A. Pazy, Perturbations of nonlinear maximal monotone sets in Banach spaces, Comm. Pure Appl. Math. 23 (1970), 123–144.
  • H. Brèzis and L. Nirenberg, Characterizations of the ranges of some nonlinear operators and applications to boundary value problems, Ann. Scuola Norm. Sup. Pisa 5 (1978), 225–326.
  • F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Proc. Sympos. Pure Math. 18 (1976), 1–308.
  • F. E. Browder and P. Hess, Nonlinear mappings of monotone type in Banach spaces, J. Funct. Anal. 11 (1972), 251–294.
  • D. Goeleven and D. Motreanu, Variational and hemivariational inequalities: Theory, methods and applications Vol. II. Unilateral problems. Nonconvex optimization and its applications, 70.}, Kluwer Academic Publishers, Boston, 2003.
  • A. G. Kartsatos, New results in the perturbation theory of maximal monotone operators in Banach spaces, Trans. Amer. Math. Soc. 348 (1996), 1663–1707.
  • N. Kenmochi, Nonlinear operators of monotone type in reflexive Banach spaces and nonlinear perturbations, Hiroshima Math. J. 4 (1974), 229–263.
  • N. Kenmochi, Pseudomonotone operators and nonlinear ellpitic boundary value problems, J. Math. Soc. Japan 27 (1975), 121–149.
  • N. Kenmochi, Monotonicity and compactness methods for nonlinear variational inequalities, Handbook of differential equations, IV, Elsevier/North-Holland, Amsterdam, 2007, 203–298.
  • A. A. Khan and D. Motreanu, Existence theorems for elliptic and evolutionary variational and quasi-variational inequalities, J. Optim. Theory Appl. 167 (2015), 1136–1161.
  • D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications, Pure Appl. Math. 88, Academic Press, New York, 1980.
  • J. Kobayashi and M. Otani, Topological degree for $({\rm S})\sb +$-mappings with maximal monotone perturbations and its applications to variational inequalities, Nonlinear Anal. 59 (2004), no. 1-2, 147–172.
  • V. K. Le, A range and existence theorem for pseudomonotone perturbations of maximal monotone operators, Proc. Amer. Math. Soc. 139 (2011), 1645–1658.
  • Z. Naniewicz and P. D. Panagiotopoulos, Mathematical theory of hemivariational inequalities and applications, Monographs and Textbooks in Pure and Applied Mathematics, 188, Marcel Dekker, Inc., New York, 1995.
  • D. Pascali and S. Sburlan, Nonlinear mappings of monotone type, Sijthoff and Noordhoff, Bucharest, 1978.
  • R. T. Rockafellar, On the maximality of sums of nonlinear monotone operators, Trans. Amer. Math. Soc. 149 (1970), 75–88.
  • R. E. Showalter, Monotone operators in Banach space and nonlinear partial differential equations. Mathematical Surveys and Monographs, 49. American Mathematical Society, Providence, RI, 1997.
  • S. Troyanski, On locally uniformly convex and differentiable norms in certain non-separable Banach spaces, Studia Math. 37 (1971), 173–180.
  • E. Zeidler, Nonlinear functional analysis and its applications, II/B, Springer-Verlag, New York, 1990.